Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Great Falls, MT

June 26, 2012Blaine County, Hill County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2012, 2:32 PM MDT for Blaine County, Hill County, Montana. It was in force for 73 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2012, 2:32 PM MDT (20:32 UTC)
Expired
Jun 26, 2012, 3:45 PM MDT
In force
73 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Blaine County, MT, Hill County, MT

The radar

The Great Falls radar (KTFX), 196 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:09 PM MDTTSTM WND GST 584 W Havre, MT
Jun 26, 3:20 PM MDTTSTM WND GST 6430 N Havre, MTMEASURED WIND GUST OF 64 MPH. NICKEL SIZED HAIL ALSO REPORTED.
Jun 26, 3:20 PM MDTHAIL 0.8830 N Havre, MTMEASURED WIND GUST OF 64 MPH. NICKEL SIZED HAIL ALSO REPORTED.
Jun 26, 3:30 PM MDTTSTM WND GST 6823 N Havre, MT68 MPH WIND GUST MEASURED NEAR MUD LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 11:20 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS55 KTFX 262032
SVRTFX
MTC005-041-262145-
/O.NEW.KTFX.SV.W.0056.120626T2032Z-120626T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLAINE COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CHINOOK...
  HILL COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF HAVRE...

* UNTIL 345 PM MDT.

* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES
  NORTH OF INVERNESS TO 7 MILES NORTHWEST OF GILDFORD TO 13 MILES
  SOUTH OF GILDFORD...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHINOOK...GILDFORD AND HAVRE.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THESE STORMS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LOMA WITH THIS STORM. 
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT
TUESDAY AFTERNOON FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4897 10918 4855 10909 4832 11032 4897 11070
      4902 11057 4901 10983 4901 10927
TIME...MOT...LOC 2031Z 243DEG 36KT 4895 11058 4866 11036
          4840 11023

$$

BRUSDA
3 follow-up statements
197 
WWUS55 KTFX 262055
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT TUE JUN 26 2012

MTC005-041-262145-
/O.CON.KTFX.SV.W.0056.000000T0000Z-120626T2145Z/
BLAINE MT-HILL MT-
255 PM MDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EASTERN HILL AND NORTHWESTERN BLAINE COUNTIES...

AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTH OF KREMLIN TO
13 MILES NORTH OF KREMLIN TO 7 MILES SOUTHEAST OF KREMLIN...MOVING 
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHINOOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT 
TUESDAY AFTERNOON FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4899 11050 4899 10990 4900 10928 4892 10924
      4854 10916 4837 11008
TIME...MOT...LOC 2054Z 243DEG 36KT 4898 11019 4878 10995
          4853 10990

$$

BRUSDA
282 
WWUS55 KTFX 262120
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 PM MDT TUE JUN 26 2012

MTC005-041-262145-
/O.CON.KTFX.SV.W.0056.000000T0000Z-120626T2145Z/
BLAINE MT-HILL MT-
320 PM MDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN HILL AND NORTHWESTERN BLAINE COUNTIES...

AT 313 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 
MILES NORTH OF HAVRE...TO 18 MILES NORTH OF HAVRE...MOVING EAST AT 
40 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT 
TUESDAY AFTERNOON FOR NORTH CENTRAL MONTANA.

&&

LAT...LON 4900 10931 4897 10926 4879 10922 4867 10956
      4880 10979 4898 11002
TIME...MOT...LOC 2119Z 254DEG 53KT 4900 10974 4889 10956
          4883 10948

$$

BRUSDA
703 
WWUS55 KTFX 262138
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
338 PM MDT TUE JUN 26 2012

MTC005-041-262148-
/O.EXP.KTFX.SV.W.0056.000000T0000Z-120626T2145Z/
BLAINE MT-HILL MT-
338 PM MDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HILL AND
NORTHWESTERN BLAINE COUNTIES WILL EXPIRE AT 345 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT
TUESDAY AFTERNOON FOR NORTH CENTRAL MONTANA.

&&

LAT...LON 4900 10931 4897 10926 4879 10922 4867 10956
      4880 10979 4898 11002
TIME...MOT...LOC 2138Z 254DEG 53KT 4907 10933 4896 10915
          4890 10907

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:54 AM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 11:54 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1154 AM MDT TUE JUN 26 2012

.UPDATE...WENT THROUGH A FEW HOURS OF SEVERE WEATHER EARLIER THIS
MORNING BUT ACTIVITY HAS TAPERED OFF AS THE NOCTURNAL MID-LEVEL
JET DISSIPATED. AM EXPECTING A FEW MORE HOURS OF GENERALLY QUIET
WEATHER BEFORE SEVERE ACTIVITY STARTS UP AGAIN DURING THE EARLY TO
MID AFTERNOON HOURS. HAVE UPDATED THE FORECAST/POPS TO REFLECT
THIS LULL WITH THE BEST LIKELIHOOD OF SEVERE WEATHER STILL
EXPECTED TO BE NORTH AND WEST OF A LINE FROM GREAT FALLS TO
HAVRE. FRONTAL PASSAGE ACROSS MY WESTERN CWA IS CURRENTLY EXPECTED
TO BE SOMETIME BETWEEN 1 PM AND 3 PM. RED FLAG WARNINGS IN THE
SOUTHERN HALF OF THE FORECAST AREA CONTINUE TO LOOK FAVORABLE AND
WILL REMAIN IN PLACE. THE HIGH WIND WARNING FOR THE NORTHERN ROCKY
MOUNTAIN FRONT ALSO LOOKS FAVORABLE BUT MAY BE STARTING AN HOUR OR
TWO TOO LATE...ALTHOUGH THE SITUATION IS NOT AS CLEAR FOR THE
SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. FOR NOW
WILL LEAVE THE WATCH IN PLACE AND MAKE THE DECISION WITH THE
AFTERNOON PACKAGE. MPJ

&&

.AVIATION...
UPDATED 1800Z.
STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON
BRINGING A WIND SHIFT TO THE WEST WITH GUSTY WEST WINDS. AHEAD OF
THE FRONT WINDS ARE LIGHT AND VARIABLE IN A VERY MOIST AND UNSTABLE
AIRMASS OVER NORTH CENTRAL MT WITH GUSTY SOUTH WINDS IN A DRY
AIRMASS OVER SW MT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG
THE FRONT FOR AREAS N AND W OF GREAT FALLS WITH ISOLATED ACTIVITY
ALONG THE FRONT FURTHER SOUTH. WINDS REMAIN GUSTY THIS EVENING WITH
CLEARING BEHIND THE FRONT. A GRADUAL DECREASE IN WINDS IS EXPECTED
AFTER MIDNIGHT. HOENISCH

&&

.FIRE WEATHER...
RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY
IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF
THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK

&&

.PREV DISCUSSION...
/ISSUED 540 AM MDT TUE JUN 26 2012/
TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE
EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM
WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA
TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL
DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND
CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY.
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT
AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE
117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY
MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN
SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS
AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A
MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES
PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT
FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR
TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY
DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW
THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF
RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL
FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL
CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES
WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY
DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE
ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH
PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER
LIMITING PRECIPITATION. SUK

THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY
CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL
DIVIDE TO ERN MT LATE THURS INTO FRI.  A WEAK DISTURBANCE TRACKS
ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE
HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A
FEW SHOWERS ALONG THE ROCKY MTN FRONT.  HIGH PRESSURE RIDGING
REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY
CONDITIONS UNTIL SUN EVE.  AT THAT POINT A PACIFIC SHORTWAVE TROF
AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING.  THE
SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW
LINGERING SHOWERS POSSIBLE ALONG THE HILINE.  DRY CONDITIONS RETURN
ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT.  HIGH TEMPERATURES WILL BE
IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH
UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI
THRU SUN.  THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS
BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  74  48  73  48 /  30  10  10   0
CTB  64  46  67  44 / 100  40  10   0
HLN  80  48  75  48 /  20  10   0   0
BZN  82  40  77  42 /  10   0   0   0
WEY  68  38  71  39 /   0   0   0   0
DLN  75  40  76  44 /  10   0   0   0
HVR  81  49  74  46 /  20  20  10   0
LWT  83  44  70  45 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH THIS
EVENING EASTERN GLACIER...SOUTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN...MADISON...
MEAGHER.

HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT NORTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 AM MDT TUE JUN 26 2012

MTZ008-014-015-052>055-271145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-010-048-271145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN
FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT
TONIGHT.

A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT FROM 4 PM TROUGH MIDNIGHT.

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED..

MTZ011>013-044>047-049>051-271145-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.

In the hours before

Local storm report, Jun 26, 1:35 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 PM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             11 N BLACK EAGLE        47.68N 111.31W
06/26/2012  E1.00 INCH       CASCADE            MT   TRAINED SPOTTER

&&

MERCER
Local storm report, Jun 26, 1:42 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
142 PM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     TSTM WND GST     11 W CUT BANK           48.63N 112.57W
06/26/2012  M55 MPH          GLACIER            MT   PUBLIC

            WIND GUST TO 55 MPH AT 1246 PM AND HEAVY RAINFALL OF
            0.70 INCHES MEASURED AT 135 PM

&&

MERCER
Special weather statement, Jun 26, 1:46 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
146 PM MDT TUE JUN 26 2012

MTZ011-013-044-045-262015-
CHOUTEAU MT-HILL MT-LIBERTY MT-TOOLE MT-
146 PM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOLE...LIBERTY...
WESTERN HILL AND NORTHERN CHOUTEAU COUNTIES UNTIL 215 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF
SUNBURST TO 17 MILES EAST OF THE KNEES...AND MOVING NORTHEAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   CHESTER...WHITLASH...JOPLIN...INVERNESS AND  RUDYARD...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4842 11018 4800 11088 4893 11160 4901 11132
      4901 11057
TIME...MOT...LOC 1946Z 242DEG 38KT 4885 11141 4809 11086

BRUSDA
Local storm report, Jun 26, 1:51 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
151 PM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     FORT BENTON             47.83N 110.66W
06/26/2012  E45 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            ESTIMATED 45 MPH WIND GUST IN THE FORT BENTON AREA. NO
            PRECIPITATION YET.

&&

BRUSDA
Special weather statement, Jun 26, 2:20 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT TUE JUN 26 2012

MTZ011-013-045-262100-
CHOUTEAU MT-HILL MT-LIBERTY MT-
220 PM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY...HILL AND
NORTHEASTERN CHOUTEAU COUNTIES UNTIL 300 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
JOPLIN TO 8 MILES WEST OF GILDFORD TO 12 MILES WEST OF BIG
SANDY...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GILDFORD...BIG SANDY...BOX ELDER...KREMLIN...AND ROCKY BOY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 10974 4854 10959 4802 10956 4804 11042
      4854 11061 4896 11104
TIME...MOT...LOC 2020Z 270DEG 37KT 4890 11076 4854 11044
          4812 11033

BRUSDA
Local storm report, Jun 26, 2:22 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND GST     1 N LOMA                47.95N 110.50W
06/26/2012  M60 MPH          CHOUTEAU           MT   DEPT OF HIGHWAYS

            60 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:15 PM MDTSpecial Weather StatementTFXPetroleum45 min
Jun 25, 6:22 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole38 min
Jun 25, 6:31 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton44 min
Jun 25, 7:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 25, 7:10 PM MDTSpecial Weather StatementTFXPondera50 min
Jun 25, 7:11 PM MDTSpecial Weather StatementTFXPondera49 min
Jun 25, 7:32 PM MDTSpecial Weather StatementTFXPondera, Teton, Toole58 min
Jun 25, 8:17 PM MDTSpecial Weather StatementTFXPondera, Toole43 min
Jun 25, 9:17 PM MDTSpecial Weather StatementTFXToole43 min
Jun 25, 9:23 PM MDTSpecial Weather StatementTFXTeton52 min
Jun 25, 9:50 PM MDTSpecial Weather StatementTFXPondera, Toole40 min
Jun 25, 11:05 PM MDTSpecial Weather StatementTFXLiberty40 min
Jun 25, 11:41 PM MDTSpecial Weather StatementTFXLiberty49 min
Jun 26, 1:30 AM MDTSpecial Weather StatementTFXBlaine45 min
Jun 26, 1:43 AM MDTSpecial Weather StatementTFX47 min
Jun 26, 1:52 AM MDTSevere Thunderstorm WarningTFXBlaine38 min
Jun 26, 2:27 AM MDTSevere Thunderstorm WarningTFXBlaine48 min
Jun 26, 2:30 AM MDTSpecial Weather StatementTFXPondera45 min
Jun 26, 2:34 AM MDTSpecial Weather StatementTFXLiberty41 min
Jun 26, 3:06 AM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole39 min
Jun 26, 3:20 AM MDTSpecial Weather StatementTFXTeton40 min
Jun 26, 3:38 AM MDTSevere Thunderstorm WarningTFXPondera, Teton37 min
Jun 26, 4:10 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Teton, Toole50 min
Jun 26, 4:38 AM MDTSpecial Weather StatementTFXLiberty52 min
Jun 26, 4:57 AM MDTHigh Wind WarningTFX19 hr
Jun 26, 4:58 AM MDTSpecial Weather StatementTFXHill47 min
Jun 26, 5:32 AM MDTSpecial Weather StatementTFXHill43 min
Jun 26, 5:35 AM MDTSpecial Weather StatementTFXLiberty40 min
Jun 26, 5:37 AM MDTSpecial Weather StatementTFXLiberty38 min
Jun 26, 5:47 AM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty43 min
Jun 26, 6:23 AM MDTSpecial Weather StatementTFXToole52 min
Jun 26, 6:34 AM MDTSpecial Weather StatementTFXHill41 min
Jun 26, 7:01 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Toole44 min
Jun 26, 7:08 AM MDTSevere Thunderstorm WarningTFXHill52 min
Jun 26, 7:13 AM MDTSevere Thunderstorm WarningTFXLiberty, Pondera, Toole47 min
Jun 26, 7:39 AM MDTSevere Thunderstorm WarningTFXHill, Liberty, Toole66 min
Jun 26, 11:16 AM MDTSevere Thunderstorm WarningTFXGlacier, Lewis and Clark, Pondera, Teton59 min
Jun 26, 11:36 AM MDTSpecial Weather StatementTFXLewis and Clark24 min
Jun 26, 12:08 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton, Toole67 min
Jun 26, 12:22 PM MDTSpecial Weather StatementTFXCascade, Teton38 min
Jun 26, 12:42 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton63 min
Jun 26, 1:14 PM MDTSpecial Weather StatementTFXToole76 min
Jun 26, 1:41 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill38 min
Jun 26, 1:46 PM MDTSpecial Weather StatementTFXLiberty29 min
Jun 26, 2:20 PM MDTSpecial Weather StatementTFXHill40 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.